Alert archive / Kentucky / Tornado Warnings in 2014
Tornado Warning 10, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Feb 20, 2014, 6:58 PM CST for Daviess County, Henderson County, McLean County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2014, 6:58 PM CST (00:58 UTC)
- Expired
- Feb 20, 2014, 7:30 PM CST
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Daviess County, KY, Henderson County, KY, McLean County, KY
The radar
The Evansville,IN radar (KVWX), 65 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 2:23 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
044
WFUS53 KPAH 210058
TORPAH
KYC059-101-149-210130-
/O.NEW.KPAH.TO.W.0010.140221T0058Z-140221T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
658 PM CST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN DAVIESS COUNTY IN NORTHWEST KENTUCKY...
EASTERN HENDERSON COUNTY IN NORTHWEST KENTUCKY...
NORTHWESTERN MCLEAN COUNTY IN NORTHWEST KENTUCKY...
* UNTIL 730 PM CST.
* AT 655 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A LARGE
AND EXTREMELY DANGEROUS TORNADO WAS LOCATED 7 MILES NORTH OF
DIXON...AND MOVING NORTHEAST AT 65 MPH.
THIS IS A PARTICULARLY DANGEROUS SITUATION.
HAZARD...DAMAGING TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. MOBILE HOMES WILL
BE DESTROYED. CONSIDERABLE DAMAGE TO HOMES...BUSINESSES
AND VEHICLES IS LIKELY AND COMPLETE DESTRUCTION POSSIBLE.
FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS. EXPECT
TREES TO BE UPROOTED OR SNAPPED.
* LOCATIONS IMPACTED INCLUDE...
ROBARDS...ST. JOSEPH...STANLEY AND HEBBARDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS DEVELOPING. TO PROTECT YOUR LIFE...TAKE COVER NOW. MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3760 8747 3761 8749 3765 8750 3765 8754
3778 8767 3795 8741 3784 8721 3784 8717
3779 8713
TIME...MOT...LOC 0058Z 233DEG 57KT 3765 8764
TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.00IN
$$1 follow-up statement
348
WWUS53 KPAH 210114
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
714 PM CST THU FEB 20 2014
KYC059-101-149-210130-
/O.CON.KPAH.TO.W.0010.000000T0000Z-140221T0130Z/
MCLEAN KY-DAVIESS KY-HENDERSON KY-
714 PM CST THU FEB 20 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN HENDERSON...
NORTHWESTERN DAVIESS AND EXTREME NORTHWESTERN MCLEAN COUNTIES IN
NORTHWEST KENTUCKY UNTIL 730 PM CST...
AT 712 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 8 MILES NORTHWEST OF ST. JOSEPH...AND MOVING NORTHEAST AT
65 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION. THE ROTATION HAS WEAKENED.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
STANLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3760 8747 3761 8749 3765 8750 3765 8754
3778 8767 3795 8741 3784 8721 3784 8717
3779 8713
TIME...MOT...LOC 0114Z 233DEG 57KT 3780 8738
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Feb 20, 2:33 PM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Feb 20, 2:33 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
233 PM CST Thu Feb 20 2014
.SHORT TERM...(Tonight through Saturday night)
ISSUED AT 230 PM CST THU FEB 20 2014
The big news in the short term continues to be approach and passage
of a strong cold front this afternoon and evening having the
potential to produce severe weather.
A low pressure system over northern Missouri will track northeast to
east central Wisconsin by midnight. In the process it will drag a
strong cold front across the region. The front is expected to enter
our far western counties around 3 PM and clear our far southeast
counties around 8 PM. Up to this point today, aside from a few
scattered showers, a capping inversion around 750 MB has held
convection at bay. Aside from the possibility of a few discreet
supercells, it appears that the most widespread thunderstorm
development will be linear (QLCS) along and just ahead of the front
as evidenced by ongoing convection over eastern Missouri. Although
severe thunderstorms are possible just about anywhere prior to
frontal passage, we expect the highest potential for widespread
severe weather to be mainly south and east of the Ohio river after 6
PM.
The main threat with any thunderstorms that become severe will be
damaging wind gusts, but with decent instability for this time of
year and very impressive wind shear, a few discreet tornadic
supercells and embedded tornadoes in the line are certainly not out
of the question.
The threat of showers and thunderstorms diminishes sharply from west
to east through the rest of the evening hours with the passage of
the front. Beyond that high pressure at the surface and near zonal
flow aloft should keep things dry and a little cooler through the
short term period.
.LONG TERM...(Sunday through Thursday)
ISSUED AT 230 PM CST THU FEB 20 2014
Medium confidence in the long term.
Surface high pressure will build into the region Sunday in the wake
of a reinforcing cold front. The extended init generated low pops
over the area Sunday. The GFS and NAM support this albeit a weak
signal. The ECMWF is much drier Sunday. The models have had a hard
time resolving this weekend weather. Also looking at the forecast
soundings from the aforementioned models they might support a few
flurries/sprinkles but not supportive of any real impact. For these
reasons opted to leave it dry until a little better continuity
exists among the models. Otherwise another low pressure system
passes just south of our area that could try to pump a little
moisture up our way. Will monitor this closely for possible intro of
precip Monday night into Tuesday but dry for now as this is a weak
signal as well. The models are hinting at an increase in moisture
toward the end of next week...this to will be monitored closely.
As for temps we will once again cool back down to below normal with
highs struggling to reach 40 next week.
&&
.AVIATION...
ISSUED AT 230 PM CST THU FEB 20 2014
A strong cold front will race across the TAF sites this evening.
Predominant VFR conditions expected with MVFR cigs/vsbys and TSRA
between 21-24Z at KCGI/KPAH and between 23-02Z at KEVV/KOWB, then
becoming SKC from west to east starting at KCGI around 06Z.
Southerly winds at 25-30 knots gusting to 35-40 knots will veer
around to the west starting at KCGI around 23Z, then progressing
eastward across the remaining TAF sites. Westerly winds will drop
off to 10-15 knots starting at KCGI around 06Z.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY until Midnight CST tonight FOR ILZ075>078-081>083-
085>087-089>091-093-094.
WIND ADVISORY until 8 PM CST this evening FOR ILZ080-084-088-092.
MO...WIND ADVISORY until 8 PM CST this evening FOR MOZ076-086-087-100-
107>112-114.
IN...WIND ADVISORY until Midnight CST tonight FOR INZ081-082-085>088.
KY...WIND ADVISORY until Midnight CST tonight FOR KYZ001>022.
&&
SHORT TERM/AVIATION...JP
LONG TERM/FIRE WX...KHHazardous weather outlook, Feb 20, 3:03 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 303 PM CST THU FEB 20 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-212115- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 303 PM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT WITH THE PASSAGE OF A STRONG FRONTAL SYSTEM...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. ANY STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH THE SEVERE POTENTIAL MAXIMIZED FROM 3 PM TO 8 PM. A SOLID LINE OF STORMS IS EXPECTED TO DEVELOP ALONG THE FRONT...HOWEVER A FEW DISCREET SUPERCELLS OUT AHEAD OF THE LINE IS NOT OUT OF THE QUESTION. DAMAGING WINDS WILL BE THE MAIN THREAT...ESPECIALLY WITH THE LINE...BUT A FEW TORNADOES ARE POSSIBLE WITH THE SUPERCELLS AS WELL AS EMBEDDED IN THE LINE. IN ADDITION...LOCALLY HEAVY RAINFALL AND ALREADY SATURATED GROUND MAY LEAD TO A FEW FLOODING PROBLEMS...ESPECIALLY OVER WEST KENTUCKY. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA TODAY AND THIS EVENING FOR VERY STRONG NON THUNDERSTORM WINDS. PLEASE CONSULT THE ADVISORY PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE AN ELEVATED FIRE RISK AREA WIDE ON FRIDAY... OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EARLY EVENING. JP
In the hours before
Local storm report, Feb 20, 6:22 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
622 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG HARRISBURG 37.74N 88.55W
02/20/2014 SALINE IL PUBLIC
POWER POLE DOWN. REPORTED THROUGH EM OFFICE.
&&
SMITTYLocal storm report, Feb 20, 6:25 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
625 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG BURNT PRAIRIE 38.25N 88.26W
02/20/2014 WHITE IL LAW ENFORCEMENT
OVERTURNED TRACTOR TRAILER ALONG INTERSTATE 64.
&&
SMITTYLocal storm report, Feb 20, 6:31 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
631 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG GRAYVILLE 38.26N 88.00W
02/20/2014 WHITE IL LAW ENFORCEMENT
SEMI TRACTOR TRAILER OVERTURNED ALONG INTERSTATE 64.
&&
SMITTYLocal storm report, Feb 20, 6:43 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
643 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM NON-TSTM WND GST 5 N EVANSVILLE 38.06N 87.54W
02/20/2014 E60 MPH VANDERBURGH IN AMATEUR RADIO
WIND GUSTS 55 TO 60 MPH REPORTED ALONG INTERSTATE 64.
&&
SMITTYLocal storm report, Feb 20, 6:46 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
646 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 3 N EQUALITY 37.78N 88.34W
02/20/2014 GALLATIN IL PUBLIC
CARPORT BLOWN INTO ROADWAY.
&&
SMITTYLocal storm report, Feb 20, 6:54 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
654 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG CARMI 38.09N 88.17W
02/20/2014 WHITE IL TRAINED SPOTTER
LATE REPORT. NUMEROUS TREE LIMBS DOWN AND FLAG POLE
SNAPPED.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:01 PM CST | Severe Thunderstorm Warning | PAH | Graves, McCracken, Marshall | 29 min |
| Feb 20, 6:03 PM CST | Areal Flood Advisory | PAH | Ballard, Carlisle, Crittenden, Fulton, Graves, Hickman and 4 more | 66 days |
| Feb 20, 6:11 PM CST | Severe Thunderstorm Warning | PAH | Henderson | 49 min |
| Feb 20, 6:33 PM CST | Severe Thunderstorm Warning | PAH | Livingston, Lyon, Marshall | 27 min |
| Feb 20, 6:40 PM CST | Tornado Warning | PAH | Crittenden, Henderson, Union, Webster | 35 min |
| Feb 20, 7:00 PM CST | Tornado Warning | PAH | Caldwell, Hopkins, Lyon | 30 min |
| Feb 20, 7:18 PM CST | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 42 min |
| Feb 20, 7:20 PM CST | Tornado Warning | PAH | Hopkins, McLean, Muhlenberg | 25 min |
Nearby
Tornado Warnings in Kentucky, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.